Virginia, 2016

Flood in Virginia, June 4, 2016

June 4, 2016 · NWS RNK · 1 event in 1 county or zone

5 inches of rain in about an hour, producing some urban flooding in two flood prone locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

An isolated thunderstorm over parts of the City of Covington produced 1 to 1.5 inches of rain in about an hour, producing some urban flooding in two flood prone locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 4, 9:59 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 4, 9:59 AM EST, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Blacksburg VA
1059 AM EDT SAT JUN 4 2016

.SYNOPSIS...
A stationary front extends from central virginia into the Ohio
Valley will lift north as a warm front later today, as a much
stronger cold front enters the Ohio Valley from the northwest.
Both fronts will be the focus for showers and thunderstorms, with
storms developing along the warm front this afternoon, and a line
of stronger storms along the cold front entering the Ohio Valley.
The front entering the Ohio Valley will cross the Mid-Atlantic
Region Sunday,leading in drier and somewhat cooler weather next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1055 AM EDT Saturday...

Very active weather pattern the next 24-36 hours as dynamic storm
system moves from the Upper Mid-West across the Ohio Valley and
Mid-Atlantic States.

This morning, a strong cold front extended from Wisconsin to
Missouri associated with a line of thunderstorms which were moving
east. A stationary front extended from central VA into the Ohio
Valley...with low level clouds/stratus north of this boundary in
Virginia. As the strong cold front moves into the western Ohio
Valley today a surge of deep tropical moisture will over-run the
stationary front resulting in scattered to numerous showers and
thunderstorms this afternoon in addition to the line of storms
which will be moving east along the actual cold front. Increasing
southwest winds ahead of the cold front will begin to push the
stationary front north as a warm front later today and tonight.

Initial concern today will be showers/storms which develop from
increasing low level convergence along the stationary front. The
ohio valley portion of the front will retreat north the quickest,
but the front will linger on the east side of the appalachians
potentially resulting in anchoring or potential for repeat
development of deep convection over the mountains on either side
of the Shenandoah Valley. For this reason a flash flood watch has
been issued for parts of VA/WV to account for this threat.

Additional concern today will be the potential for severe storms.
Strengthening southwesterly mid-level flow to 30-40 KTS from the
TN Valley into the OH Valley within the 700-500 MB layer...between
the approaching upper trough and the lingering subtropical ridge
over the southeast U.S. may contribute to marginally sufficient
vertical shear for the evolution of organized storm clusters with
at least modest storm motions. Tropical environment with PW values
in excess of 1.50 will aid heavy precipitation loading and
downward momentum transport such that stronger activity will
probably be accompanied by damaging wind gusts. Threat will mainly
be along and west of the Blue Ridge today, then favor the east
side of the mountains Sunday.

Fog has burned off and western edge of stratus had retreated to
the Buckingham/Amherst county line. Temperatures today will be
somewhat similar to Friday with highs in the 80s...testing 90 in
the piedmont. Mild, muggy conditions will persist tonight as we
will remain within the warm sector ahead of the approaching cold
front.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM EDT Saturday...

Surface cold front will move east across the region Sunday with
scattered showers and thunderstorms.  The eastward advance of
showers Sunday morning will be critical to just how much insolation
if any occurs east of the mountains and subsequent deep instability.
Extensive cloud cover and poor mid level lapse rates could hinder
thunderstorm intensity and coverage. The dynamics are quite
impressive along with shear values. Strong lift is expected under a
highly diffluent axis along/east of the Blue Ridge to produce
bands/clusters of stronger storms. There is the potential Sunday
afternoon for a jump or transfer to take place from shallow morning
convection west to deeper storms east where models have the best
parameters. The SPC day two convective outlook has a slight to
enhanced risk for severe thunderstorms east of the Blue Ridge on
Sunday. Damaging winds, large hail and heavy downpours are the main
threat. Flooding problems may be possible across the north where the
ffg is the lowest. High temperatures Sunday will range from the
upper 60s in the northwest mountains to the mid 80s in the Piedmont.

The cold front will travel east across the area Sunday night under
the passing upper trough allowing for much drier air to swing in
after midnight Sunday night. Leaning towards the GFS/NAM blend
allowed for some ongoing convection mainly eastern and far western
sections Sunday evening before diminishing to only upslope driven
lighter showers northwest overnight. Downsloping west winds should
lead to some drying and clearing east of the Blue Ridges Sunday
night. Low temperatures Sunday night will drop into the lower 50s in
the mountains to the lower to mid 60s in the Piedmont.

Cool advection anticipated Monday on breezy westerly winds as our
region slides between the exiting front to the east and the next
upstream shortwave approaching from the northwest. Weak high
pressure will build in from the west resulting in plenty of
sunshine. High temperatures on Monday will warm into the lower 70s
in the west to the lower 80s in the east.

Low pressure develops in the Gulf or western Caribbean Monday night
and lifts northward across Florida Tuesday. Will lean toward the GFS
with its holding moisture south of our region over the wetter ECMWF
solutions which pushes moisture into North Carolina. Low
temperatures Monday night will vary from the mid 50s in the
mountains to the lower 60s in the Piedmont. Shortwave trough will
cross the region Tuesday, bringing another mainly dry secondary cold
front through the area by Tuesday afternoon. High temperatures will
range from the upper 60s in the northwest mountains  to the mid 80s
in the Piedmont.  The GFS is more compact with its moisture
associated with the coastal low of the Carolina coast. As we
get closer in time, we have to monitor the latest NHC products
and outlooks.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 340 AM EDT Saturday...

Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds Tuesday evening
into Tuesday night. This before high pressure builds closer
Wednesday, overhead Thursday, and then offshore Friday. Latest
models have again trended a bit weaker with less digging of the
upper trough in turn resulting in guidance being slightly warmer for
midweek. However still appears will be enough cool advection to
support highs in the 70s to low 80s and lows in the 50s into
Thursday, with the coolest lows Wednesday night when a few valley
40s could occur. Warmer air along with some humidity will return by
Friday as heights start to build, and the surface high moves east
resulting in return flow and temps jumping back into the 80s.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
As of 800 AM EDT Saturday...

Stationary front extends from central VA west into the Ohio
Valley. Main concern this morning was large area of stratus/fog
on the north side of the front which covers much of central and
eastern Virginia. The front was more diffuse over western
Virginia with only patchy stratus and fog in the mountain valleys.
After 13z/9am fog/stratus expected to completely erode over
western VA...but may linger over eastern VA until late morning,
gradually erroding from southwest.

Main concern this afternoon and evening will be a deepening upper
trough shifting eastward from the central United States. Ahead of
this feature increasing southwest winds can be expected with
increasing in deeper moisture transport into the region. As we
transition through the afternoon sufficient
instability/shear/dynamics from the approaching trough and
resident air mass will lead to thunderstorm development...some of
which could become strong to severe after 18z/2PM...deep
convection continuing into the evening. Have included VCTS for all
terminals and will amend accordingly to include better timing once
radar trends become established later today.

Outside the early morning fog/low clouds and afternoon/evening
thunderstorms today...cigs and vsbys should be largely VFR.

EXTENDED DISCUSSION...

With the approaching upper trough and increasingly favorable
dynamics...convection could well linger into the nighttime hours
and potentially well after midnight. Activity should begin to
diminish early Sunday...but expect redevelopment of robust
convection mainly along and east of the Blue Ridge
Sunday...although there remains some potential for slower movement
of the front/upper trough and convection could redevelop farther
west and impact much of the forecast area again Sunday afternoon.
The potential exists for strong to severe thunderstorms
Sunday...especially east of the blue Ridge.

After the front moves east of the area...a much drier airmass
will overtake the region for early next week...although there
could be a lingering period of upslope clouds across the mountains
early in the week impacting KLWB and KBLF the most.
Otherwise...conditions appear to be largely VFR beyond Sunday.

&&

.HYDROLOGY...
Flash Flood Watch has been issued for Bath...Rockbridge...
Amherst...and multiple counties in northern Virginia through the
Shenandoah Valley vicinity of the Blue Ridge and Alleghany
Highlands including parts of eastern WV from Pocohontas County
northward. Stationary front over this particular area will be the
focus for repeat shower and thunderstorm development this
afternoon and evening. This same area has also seen heavy
rainfall the past few days, so ground conditions are wet and will
contribute to excessive runoff if thunderstorms produce over an
inch of rain in less than an hour.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from 4 PM EDT this afternoon through this
     evening for VAZ020-024-035.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...PM
HYDROLOGY...PM
Hazardous weather outlook, Jun 4, 11:48 AM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT SAT JUN 4 2016

VAZ020-024-035-051100-
BATH-ROCKBRIDGE-AMHERST-
1248 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>005-018>020-VAZ009-012-015>017-032-033-043-051100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG
COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-013-014-018-019-022-023-034-045>047-WVZ042>044-507-
508-051100-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-ROANOKE-
BOTETOURT-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG
COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

NCZ006-VAZ044-058-059-051100-
CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

In the hours before

Special weather statement, Jun 4, 12:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 PM EDT SAT JUN 4 2016

NCZ003-VAZ015-016-041745-
SURRY-CARROLL-GRAYSON-
117 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN SURRY...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL CARROLL
COUNTIES...

AT 116 PM EDT...A STRONG THUNDERSTORM WAS OVER LOW GAP...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
CANA...
FANCY GAP...
BOTTOM...
AND PINE RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3646 8064 3652 8092 3654 8092 3656 8090
      3656 8092 3662 8093 3667 8067
TIME...MOT...LOC 1716Z 263DEG 14KT 3656 8086

DS
Special weather statement, Jun 4, 12:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT SAT JUN 4 2016

NCZ002-041800-
ALLEGHANY-
125 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHANY COUNTY...

AT 125 PM EDT...A STRONG THUNDERSTORM WAS OVER SPARTA...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPARTA...
ENNICE...
TWIN OAKS...
BARRETT...
AND GLADE VALLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3643 8108 3643 8112 3653 8118 3657 8107
      3656 8099 3650 8093 3645 8098 3644 8105
TIME...MOT...LOC 1725Z 243DEG 13KT 3650 8110

DS
Local storm report, Jun 4, 12:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLASH FLOOD      COVINGTON CITY          37.78N 79.98W
06/04/2016                   CITY OF COVINGTON  VA   FIRE DEPT/RESCUE

            TWO UNDERPASSES CLOSED DUE TO FLOODING

&&

AMS
Special weather statement, Jun 4, 12:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT SAT JUN 4 2016

VAZ016-041815-
CARROLL-
143 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARROLL COUNTY...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS OVER HILLSVILLE...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
DUGSPUR...
SYLVATUS...
AND WOODLAWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3675 8080 3683 8085 3692 8063 3678 8052
TIME...MOT...LOC 1743Z 248DEG 18KT 3680 8075

DS
Special weather statement, Jun 4, 12:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT SAT JUN 4 2016

VAZ016-032-041815-
CARROLL-PATRICK-
146 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES...

AT 146 PM EDT...A STRONG THUNDERSTORM WAS OVER LAMBSBURG...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CANA...
ARARAT...
AND LAMBSBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3656 8075 3660 8078 3671 8059 3660 8051
      3656 8066
TIME...MOT...LOC 1746Z 248DEG 18KT 3659 8072

DS
Special weather statement, Jun 4, 12:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT SAT JUN 4 2016

VAZ033-041815-
FRANKLIN-
148 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN
COUNTY...

AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTHWEST SMITH MOUNTAIN LAKE TO FERRUM...AND
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH A
FEW OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FERRUM...
BURNT CHIMNEY...
WESTLAKE CORNER...
AND WESTERN SMITH MOUNTAIN LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 8013 3715 7983 3717 7971 3716 7970
      3715 7970 3715 7969 3716 7968 3713 7965
      3712 7965 3692 7986
TIME...MOT...LOC 1747Z 253DEG 11KT 3714 7973 3692 8005

DS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Alleghany

When
June 4, 1:00 PM EST to 2:00 PM EST
Where
Alleghany County, 0.46 mi WNW of Covington City to 1.21 mi NW of Covington City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.783, -79.987

A thunderstorm dropped 1 to 1.5 of rain over the City of Covington and produced urban flooding in two underpasses. One is on Monroe Ave between the intersections of Locust St. and McDonald Avenue and the second is on Chestnut Street between Highland Avenue and Lexington Avenue. The two locations are below the average grade of the surrounding area and are prone to flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643136.